Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 3:48 PM CDT for Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 3:48 PM CDT (20:48 UTC)
- Expired
- Apr 29, 2017, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:00 PM CDT | TSTM WND DMG | Plain Dealing, LA | CABLE DOWN ACROSS INTERSECTION OF HWY 2 AND HWY 3. POWER LINES AND TREES DOWN. |
| Apr 29, 4:27 PM CDT | HAIL 0.75 | Sarepta, LA | PENNY SIZE HAIL IN SAREPTA. REPORT FROM TWITTER FORWARDED BY KSLA. |
| Apr 29, 4:40 PM CDT | HAIL 1 | Sarepta, LA | PUBLIC REPORT VIA KSLA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS54 KSHV 292048
SVRSHV
ARC027-073-LAC015-119-292145-
/O.NEW.KSHV.SV.W.0124.170429T2048Z-170429T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
348 PM CDT SAT APR 29 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Lafayette County in southwestern Arkansas...
Southwestern Columbia County in southwestern Arkansas...
Northwestern Webster Parish in northwestern Louisiana...
Bossier Parish in northwestern Louisiana...
* Until 445 PM CDT
* At 347 PM CDT, a severe thunderstorm was located 9 miles northeast
of Benton, or 16 miles north of Bossier City, moving north at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springhill, Benton, Cullen, Plain Dealing, Cotton Valley, Sarepta,
Bradley, Taylor, Bussey, Canfield, Welcome, Alden Bridge, Rocky
Mount, Pleasant Valley, Gin City, Linton, Bellevue, State Line,
Canale and Bolinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3259 9339 3259 9377 3260 9374 3264 9378
3281 9380 3286 9378 3285 9380 3297 9383
3303 9381 3314 9385 3313 9382 3317 9379
3314 9378 3318 9376 3318 9373 3319 9373
3318 9331
TIME...MOT...LOC 2047Z 180DEG 34KT 3275 9359
HAIL...1.00IN
WIND...60MPH
$$
051 follow-up statement
564
WWUS54 KSHV 292129
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
429 PM CDT SAT APR 29 2017
ARC027-073-LAC015-119-292145-
/O.CON.KSHV.SV.W.0124.000000T0000Z-170429T2145Z/
Lafayette AR-Columbia AR-Webster LA-Bossier LA-
429 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...
NORTHWESTERN WEBSTER AND NORTHERN BOSSIER PARISHES...
At 429 PM CDT, a severe thunderstorm was located over Canfield, or 12
miles northwest of Springhill, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta, Bradley,
Taylor, Bussey, Canfield, Welcome, Rocky Mount, Pleasant Valley, Gin
City, State Line, Canale, Bolinger, Ivan and Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3272 9337 3281 9380 3286 9378 3285 9380
3297 9383 3303 9381 3314 9385 3313 9382
3317 9379 3314 9378 3318 9376 3318 9373
3319 9373 3318 9331
TIME...MOT...LOC 2129Z 180DEG 34KT 3315 9359
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:40 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 10:40 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1040 AM CDT Sat Apr 29 2017
.DISCUSSION...
Water vapor imagery shows an upper level low moving out of the
Four Corners area this morning, with the associated warm front
over the Central Plains and the associated cold front over the
Texas and Oklahoma Panhandle. As a result, the ArkLaTex remains
in the warm sector this morning, with south southwesterly flow
aloft. Hence, the very warm start to our day today. In fact, most
areas struggled to fall into the upper 70s this morning for the
morning low, given the low cloud cover and dew points in the lower
to mid 70s. For this reason, expect another very warm and muggy
day today.
Water vapor imagery also shows a shortwave disturbance lifting
north northeast from the Texas coast this morning. This
disturbance will be our primary concern for today. So far this
morning...the thunderstorms associated with this disturbance have
been producing quarter (1 inch) size hail. However, our 12z
morning sounding shows a pretty impressive cap in the low levels
in which we must first over come. In fact...as these
thunderstorms are moving up into Toledo Bend area, they are
losing a little steam, which may be in part related to this cap
and the thicker cloud deck. SPC has already issued a mesoscale
discussion this morning with regards to this disturbance,
mentioning the limiting factors that may preclude a watch
issuance. If we are able to overcome the cap through, believe
things could get interesting this afternoon, especially across
north central Louisiana. Primary concerns with any thunderstorms
today will be large hail, damaging winds, and cannot rule out
isolated tornadoes. There is also the risk of some discrete cells
forming out ahead of the front tonight, which would likely impact
northeast Texas and southeast Oklahoma later today, with the
threats once again being large hail, damaging winds, and isolated
tornadoes.
The models continue to show the main line of thunderstorms moving
across the ArkLaTex late this evening and during the overnight
hours. The primary severe threat then will be with damaging winds
and isolated tornadoes. The threat of flash flooding also exists,
especially for southeast Oklahoma and portions of southwest
Arkansas.
Basic gist is that we have an Enhanced Risk of severe weather for
today and tonight. Today it is less certain, given some limiting
factors that are apparent this morning. However, if we are able to
overcome those factors, it will likely be an interesting day, in
which people need to pay attention to the weather. The severe
threat seems given for tonight, so please prepare now for what
will likely happen later. Palmer
&&
.PREV DISCUSSION... /issued 756 AM CDT Sat Apr 29 2017/
AVIATION...
For the 29/12Z TAF period, MVFR/low VFR cigs blanket all sites
this morning as increasingly strong S/SE winds pump more Gulf
moisture northward. These sustained winds ranging from 10-20 kts
will also contain higher gusts from 25-30 kts through much of the
day as the pressure gradient remains quite strong ahead of a cold
front which will be advancing slowly toward our region. Showers
and thunderstorms will be increasing late this afternoon through
this evening, expanding in coverage from northwest to southeast on
through the overnight hours. Some storms may become severe with
the threat of damaging straight-line wind gusts, large hail, and
even a few isolated tornadoes. Convection will begin to diminish
across our western terminals very late in the period, but expect
cigs to linger across all sites through the end of the period.
/19/
PREV DISCUSSION... /issued 536 AM CDT Sat Apr 29 2017/
DISCUSSION...
Abnormally warm conditions remain in place even as of 09Z, with
the very tight pressure gradient/50kt Srly LLJ resulting in
sustained Srly 15-20kt winds with gusts to 25-30kts. This has
quickly advected a stratus shield N areawide since late last
night, with 09Z temps having not fallen much below 80 degrees. The
morning sfc analysis indicates that our warm front has lifted N
into NW AR/Srn and Ern OK, in VC of a stationary front extending
farther SW across Cntrl and SW OK to an attendant sfc low near
MAF. Aside from a few -SHRA that have developed in response to
topographic forcing across the higher terrain over extreme SE
OK/Wrn AR, much of the convective activity remains farther N
across Cntrl and NE OK/extreme NW AR and Srn MO just N of the
stationary sfc bndry. This should persist this morning, although
am continuing to monitor a weak shortwave noted on the morning
water vapor imagery just off the middle TX coast, which remains
progged to near the LA coast shortly after 12Z, before quickly
lifting NE into the lower MS Valley this afternoon. The short term
progs with the exception of the ECMWF remain fairly dry with this
shortwave passage, but can't argue the fact that diurnal
destabilization enhancing instability and the strong shear in
place may result in isolated to widely sct convection mainly over
Ncntrl LA late this morning through mid-afternoon. However,
forecast soundings from this area maintain a strong capping
inversion in place through the course of the afternoon, thus any
development will be tied to whether this inversion can be broken
or not. Should the cap be broken, then any convection that
develops may very well become svr, given the very unstable air
mass/very strong shear in place. Have maintained low to mid
chance pops this afternoon over these areas, but am hedging my
bets that the cap will hold given the lack of height falls and
thermal cool advection needed to erode the cap. However, given
the very warm start to this morning, have raised max temps this
afternoon to the mid and upper 80s over much of the area, with the
winds/cloud cover likely inhibiting much of the area from
surpassing 90 degrees.
The progs do suggest the LLJ intensifying to 55-60kts later this
morning, thus maintaining the strong winds in place even through
tonight. Thus, have extended the Lake Wind Advisory through 12Z
Sunday for all of E TX/N LA/extreme Srn AR, with wind gusts to
30-35kts possible. Meanwhile, the closed low over the Four
Corners Region this morning will dig across Cntrl NM today, before
emerging/deepening across NW TX into Wrn OK this evening and Srn
KS Sunday. As it does so, convection should develop and quickly
deepen by afternoon as the cold front is reinforced Ewd, being
supported strong frontal convergence and instability with MLCapes
of 2500-3500 J/Kg in place across the warm sector. The convection
should eventually evolve into a linear line over SE OK/Ecntrl TX
as it marches E into the region by early evening, possibly
accelerating E across the CWA overnight. The progs are not
suggesting much if any discrete development ahead of the
convective line, aside for portions of extreme NE TX/SE
OK/adjacent SW AR in the line's initial development, where heavy
rainfall/training cells could result in the potential for flash
flooding over these areas this evening. Both the GFS and ECMWF
have lowered forecast QPF's to 2-4 inches with isolated 5+ inch
amounts, which seems plausible given the slower and slightly
farther W evolution in the convection this afternoon. Thus, have
adjusted QPF amounts down slightly in the existing Flash Flood
Watch for McCurtain County OK and the Nrn sections of SW AR and
maintained the watch as is until 12Z Sunday. The primary threat
though along the Srn tail of this system though will be the severe
threat, with damaging winds and isolated tornadoes of particular
concerns as this MCS quickly advances E overnight. Moderate
instability and strong shear will be maintained through much of
the overnight hours, before instability begins to wane late (after
09Z) across the Ern sections of Ncntrl LA. Have maintained
categorical pops areawide overnight, with post-frontal rains
expected to persist even in wake of the MCS as large scale forcing
aloft continues even as the shallow post-frontal dry air advects
E in wake of the fropa.
Have removed severe mention from the forecast Sunday morning for
Scntrl AR/Ncntrl LA and scaled back the heavy rain mention as
well for just the Ern sections of Ncntrl LA, as rain rates will
diminish as the drier post-frontal air mass begins to gradually
deepen with the fropa. Have also scaled back pops Sunday afternoon
with areas of -RA quickly diminishing from W to E over Scntrl
AR/Ncntrl LA by mid-afternoon. The strong post-frontal pressure
gradient will persist across portions of NE TX into SE OK/SW AR
Sunday afternoon, which may require a Lake Wind Advisory for these
areas.
A clearing trend will continue Sunday afternoon and evening, with
temps expected to fall back to near/below 50 degrees by Monday
morning, although light W winds will not allow the air mass to
completely radiate out. Zonal flow aloft in wake of the departing
closed low as it lifts NE into the Great Lakes region will result
in a period of mild and tranquil conditions through Tuesday,
before the next upper trough begins to amplify out of the Rockies
and drop SE late Tuesday night, eventually enhancing a cold front
SE through the region Wednesday/Wednesday evening. Shortwave
energy looks to develop/eject NE across SE TX/Cntrl LA late
Tuesday night, allow for sct convection to develop, expanding
across much of the region Wednesday. Have bumped up pops to low
chance Tuesday night, maintaining likely pops areawide Wednesday
with the fropa, before the convection gradually diminishes from NW
to SE Wednesday night. Can't rule out at least an isolated svr
threat over portions of the area during this period, but the
potential for overnight convection and its impact on diurnal
heating/destabilization leads to low confidence in svr attm.
Much cooler and drier air will spill back SE in wake of the mid-
week fropa and deepening longwave trough, with a dry NW flow aloft
and the lack of any low level return flow maintaining warm and dry
conditions through next weekend.
Prelims to follow below...
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 60 72 49 / 30 90 40 0
MLU 89 70 74 51 / 40 90 90 10
DEQ 82 57 66 43 / 70 100 30 10
TXK 85 58 69 48 / 50 90 30 0
ELD 87 66 72 48 / 40 100 70 10
TYR 86 57 69 48 / 50 90 20 0
GGG 87 58 70 47 / 40 90 20 0
LFK 88 60 74 49 / 30 90 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.
Flash Flood Watch through Sunday morning for ARZ050-051-059>061.
LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Sunday morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
28/19/15Hazardous weather outlook, Apr 29, 6:25 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 625 AM CDT Sat Apr 29 2017 ARZ050-051-059>061-OKZ077-291700- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 625 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will increase especially late this afternoon and early evening over Southeast Oklahoma and Western Arkansas, along and just ahead of a slow moving cold front with its associated upper level storm system entering Northwest Texas and Western Oklahoma. There could be a period of slow moving thunderstorms containing heavy rain that may cause flash flooding across the area this evening, before these storms consolidate into a line of strong to severe thunderstorms and quickly advance east by mid to late evening. Widespread rainfall amounts of two to four inches, with isolated higher amounts in excess of five inches, will be possible this afternoon through tonight. In addition to the heavy rain and flash flood threat, damaging winds, isolated tornadoes, and large hail will be possible this evening, with these threats diminishing from west to east late. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. However, the threat for severe thunderstorms appear low at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed late this afternoon through tonight. ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-291700- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 625 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered showers and thunderstorms will be possible this afternoon across East Texas, North Louisiana, and Southcentral Arkansas as an upper level disturbance ejects northeast across the region ahead of a strong upper level storm system that will enter Northern New Mexico. Should this disturbance be able to overcome the capping inversion in place, some of the storms that may develop will become severe, with large hail and damaging winds the primary threats. Showers and thunderstorms are expected to develop early this evening over Western Arkansas, Southeast Oklahoma, and into Eastcentral Texas along and ahead of a cold front, which will intensify as they shift east across the region tonight. Some of these storms may become severe, with damaging winds, isolated tornadoes, large hail, and locally heavy rainfall possible. The severe weather threat will gradually diminish from west to east across East Texas late tonight as these storms move into Southwest Arkansas and North Louisiana. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to possibly severe thunderstorms will be exiting the eastern sections of Northcentral Louisiana around daybreak Sunday with the passage of a cold front, although the threat for heavy rainfall will persist through mid morning before rain rates taper as drier air spills eastward. Look for the showers and embedded thunderstorms to diminish from west to east through mid afternoon Sunday. Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. Depending on the extent of surface heating and resultant instability, there is a potential for at least isolated severe thunderstorms across the region Wednesday, before cooler and drier air filters southeast behind the cold frontal passage Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed tonight. 15
In the hours before
Special weather statement, Apr 29, 12:04 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1204 PM CDT SAT APR 29 2017
LAZ011>013-017>020-291745-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Grant LA-
Jackson LA-Sabine LA-
1204 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHWESTERN
JACKSON...RED RIVER...NATCHITOCHES...SOUTHERN BIENVILLE...EAST
CENTRAL SABINE AND WESTERN WINN PARISHES UNTIL 1245 PM CDT...
At 1203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Ringgold to near
Kurthwood. Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Natchitoches, Jonesboro, Coushatta, Colfax, Campti, Montgomery,
Allen, Provencal, Natchez, Martin, Clarence, Hodge, Goldonna, North
Hodge, Hall Summit, East Hodge, Saline, Lucky, Ashland and Castor.
LAT...LON 3137 9303 3136 9329 3192 9341 3194 9335
3199 9342 3221 9347 3241 9272 3140 9260
3139 9266 3141 9267 3140 9270 3145 9268
3145 9271 3147 9269 3152 9272 3142 9285
3142 9287 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1703Z 267DEG 26KT 3220 9322 3130 9312
PalmerSpecial weather statement, Apr 29, 12:08 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1208 PM CDT SAT APR 29 2017
LAZ017-TXZ153-166-167-291800-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
1208 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SABINE PARISH...SOUTHEASTERN
SHELBY...EASTERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 100 PM
CDT...
At 1207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosevine to near Roganville. Movement was
west at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Rosevine, Oak Grove, Pleasant Hill, Florien, Huxley, Noble,
Fisher, Belmont, Bronson, McElroy, Yellowpine and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 9417 3183 9387 3183 9344 3172 9344
3171 9337 3136 9329 3136 9339 3128 9344
3128 9353 3124 9356 3123 9354 3119 9355
3117 9358 3116 9391 3114 9404 3112 9404
TIME...MOT...LOC 1707Z 076DEG 28KT 3135 9397 3083 9393
PalmerLocal storm report, Apr 29, 3:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 SW NATCHEZ 31.62N 93.10W
04/29/2017 NATCHITOCHES LA 911 CALL CENTER
TREES DOWN.
&&Special weather statement, Apr 29, 3:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
326 PM CDT SAT APR 29 2017
LAZ011-012-018-292115-
Bienville LA-Natchitoches LA-Red River LA-
326 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RED RIVER...NORTHWESTERN
NATCHITOCHES AND SOUTH CENTRAL BIENVILLE PARISHES UNTIL 415 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Coushatta, or 16 miles northwest of Natchitoches,
moving northeast at 35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Coushatta, Martin, Hall Summit, Saline, Lucky, Ashland, Castor,
Edgefield, Jamestown, Powhatan, Lake End, Hanna, Womack, Black Lake,
Chestnut and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 9339 3192 9338 3193 9338 3194 9335
3194 9337 3196 9337 3199 9341 3236 9321
3230 9305 3215 9284 3215 9294 3212 9293
3181 9322
TIME...MOT...LOC 2025Z 218DEG 30KT 3197 9323
05Local storm report, Apr 29, 3:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 5 E CAMPTI 31.90N 93.03W
04/29/2017 NATCHITOCHES LA LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ACROSS THE ROAD
BETWEEN HART RD AND SANDY POINT RD.
&&
TWSpecial weather statement, Apr 29, 3:41 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Shreveport LA 341 PM CDT SAT APR 29 2017 ARZ070>072-LAZ001>003-292130- Lafayette AR-Miller AR-Columbia AR-Bossier LA-Caddo LA-Webster LA- 341 PM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER... SOUTHWESTERN LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...WESTERN WEBSTER...CENTRAL CADDO AND BOSSIER PARISHES UNTIL 430 PM CDT... At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near Eastwood, or 11 miles northeast of Bossier City, moving north at 40 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Springhill, Haughton, Benton, Cullen, Plain Dealing, Cotton Valley, Sarepta, Doyline, Bradley, Taylor, Shongaloo, Bussey, Eastwood, Canfield, Fosters, Macedonia, Welcome and Alden Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3251 9336 3251 9379 3321 9382 3321 9325 TIME...MOT...LOC 2040Z 180DEG 34KT 3266 9355 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:33 AM CDT | Special Weather Statement | SHV | Sabine | 57 min |
| Apr 29, 10:49 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 29 min |
| Apr 29, 12:04 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 41 min |
| Apr 29, 12:08 PM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| Apr 29, 1:05 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 40 min |
| Apr 29, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 44 min |
| Apr 29, 1:51 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 39 min |
| Apr 29, 2:13 PM CDT | Tornado Warning | SHV | Natchitoches, Red River, Sabine, Winn | 47 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Natchitoches, Red River, Sabine, Winn | 52 min |
| Apr 29, 2:37 PM CDT | Areal Flood Advisory | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine, Winn | 3 hr |
| Apr 29, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine, Winn | 37 min |
| Apr 29, 3:02 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 30 min |
| Apr 29, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Ouachita, Winn | 55 min |
| Apr 29, 3:10 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Winn | 50 min |
| Apr 29, 3:26 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| Apr 29, 3:41 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 49 min |
| Apr 29, 4:13 PM CDT | Special Weather Statement | SHV | Ouachita, Union | 47 min |
| Apr 29, 4:39 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| Apr 29, 5:20 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Apr 29, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada, Union | 52 min |
| Apr 29, 5:53 PM CDT | Special Weather Statement | SHV | Union | 22 min |
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.